MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWJ515
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the locking mechanism came off when surgeon was tightening the locking screw.The surgeon tried to re-insert the metal ring into the baseplate but was unable.Surgeon had to remove 3 peripheral screws, central screw and baseplate already in place and put in a new implant.This was a second revision surgery for the patient.Surgeon had to use bone graft to compensate for bone lost on the glenoid side when removing the original baseplate.Most of the bone graft was lost when surgeon had to remove the defective baseplate, decreasing the occurrence of successful bone integration.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection- the returned device was visually examined, and it was found that the capture ring had come out of the peripheral screw hole.There are visible scratches around the hole, suggesting rough usage.Additionally, the geometric shape of the baseplate is misaligned, indicating that the capture ring likely detached from that area.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused due to improper usage of the device.If any further information is provided, the complaint report will be updated.

Brand Name
TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork MN NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21018035
Report Number0001649390-2024-00731
Device Sequence Number6866711
Product Code KWS
UDI-Device Identifier00846832092147
UDI-Public(01)00846832092147(11)240331(17)290331
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDWJ515
Device Lot Number6280BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale